Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.

A New Approach to Bernoulli Polynomials

D. H. Lehmer
The American Mathematical Monthly
Vol. 95, No. 10 (Dec., 1988), pp. 905-911
DOI: 10.2307/2322383
Stable URL: http://www.jstor.org/stable/2322383
Page Count: 7
  • Read Online (Free)
  • Download ($19.00)
  • Subscribe ($19.50)
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
Preview not available

Abstract

Beginning with Jacob Bernoulli's discovery before 1705 of the polynomials that bear his name, there have been five approaches to the theory of Bernoulli polynomials. These can be associated with the names of Bernoulli [1], Euler [2], Lucas [3], Appell [4], and Hurwitz [5]. Each mathematician chose to define the Bernoulli polynomials in a different way, and from his definition derived as theorems one or more of the four other definitions. The present article introduces a sixth definition from which the other five are derived.

Page Thumbnails

  • Thumbnail: Page 
905
    905
  • Thumbnail: Page 
906
    906
  • Thumbnail: Page 
907
    907
  • Thumbnail: Page 
908
    908
  • Thumbnail: Page 
909
    909
  • Thumbnail: Page 
910
    910
  • Thumbnail: Page 
911
    911